MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS CON SZ C STD 70MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS CON SZ C STD 70MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976)
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for the investigation as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2022 - 00396.
 
Event or Problem Description
It was reported that during a hip revision due to limb length discrepancy, the surgeon removed the locking screw from the arcos stem components and found the threads of the proximal body to be stripped.The proximal body was unable to be removed from the distal stem.Consequently, the surgeon decided to abort the surgery.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was unable to be confirmed due to limited information provided by the customer.A review of the device history records is unable to be conducted as the lot number for the device is unknowns.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Event or Problem Description
It was reported by legal initial left total hip arthroplasty on an unknown date with unknown components.An orif was performed for a distal femoral fracture.1st revision was three years post implantation for mechanical loosening of unknown products with zb components placed.Subsequently, two years from the first revision, a 2nd revision was performed due to limb length discrepancy with custom spacer device.During the procedure noted necrotic synovial tissue, could not decouple the body from the stem due to stripping of the thread, and thin femoral bones.The head and liner were exchanged, and all other implants remained in place.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Proposed component code: mechanical (g04): stem.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues.During a hip revision, the surgeon removed the locking screw but could not decouple the arcos proximal body (11-301323) from the arcos stem (11-301622) because the threads in the proximal body stripped and the taper disengagement tool could not be/remain assembled to the proximal body.This revision surgery was aimed at implanting a custom arcos adapter and new standard line implants to address the leg length discrepancy of the patient.See attached email conversation.A definitive root cause cannot be determined.The event was confirmed via medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported by legal initial left total hip arthroplasty on an unknown date with unknown components.An orif was performed for a distal femoral fracture.1st revision was three years post implantation for mechanical loosening of unknown products with zb components placed.Subsequently, two years from the first revision, a 2nd revision was performed due to limb length discrepancy with custom spacer device.During the procedure noted necrotic synovial tissue, could not decouple the body from the stem due to stripping of the thread, and thin femoral bones.The head and liner were exchanged, and all other implants remained in place.The patient has reported ongoing and chronic pain, swelling, and continued leg length discrepancy since the revision.The patient is now pending another custom implant due to the inability to remove the previous stem.

Brand Name
ARCOS CON SZ C STD 70MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13597790
Report Number0001825034-2022-00393
Device Sequence Number16608654
Product Code KWA
UDI-Device Identifier00880304474666
UDI-Public(01)00880304474666(17)280418(10)556570
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number11-301323
Device Lot Number556570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer04/11/2022
08/01/2023
10/10/2023
12/22/2023
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date04/13/2022
08/28/2023
10/24/2023
12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale
Patient Weight75 KG
Patient RaceWhite